Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sick after taking alcohol

Sep 3, 2017

Ever since i've started treatment, i noticed that each time i had a bit too much of alcohol, i'll feel sick and lethargic before it goes away within 2 days. is this normal or is this a cause of concern?

Response from Dr. Fawcett

Thanks for writing. There is no known interaction between alcohol and antiretroviral meds but your symptoms don't lie. You don't mention how long you've been on meds. If you are still adjusting to them that may be a factor. I would listen to your body and adjust your behavior accordingly.

It is recommended that someone on HIV have only one alcoholic drink per day. You mention sometimes having a "bit too much." Please be alert to any excess drinking since it can reduce inhibitions resulting in high-risk behavior and affect your adherence to medications.

If you've ever had an issue with alcoholism or other addiction I would refrain from alcohol altogether. If you want support in stopping alcohol there are support groups such as Alcoholics Anonymous or SMART Recovery..

Thanks for writing,

David



Previous
Does alcohol affect HIV medications?
Next
Complera and food

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement